Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pulmonary Fibrosis

Joint Pain

04/12/2011

Question:

In Dec. 2008 I was diagnosed with pulmonary fibrosis and put on Prednisone. I was sent to hospital again in April of 2009 and put also on Immuran. I am still on both medications. Tests apparently showed improvement in my condition because about three weeks ago my doctor removed me from oxygen usage and it was removed from my house. Since that time I have started to experience joint pain (one elbow has been swollen) and I have felt pain in my other elbow, a knee and my right hip. Could the joint issues possibly be caused eiether by the Prednisone usage OR by some kind of Pulmonary Fibrosis flareup?? I do understand that joint pain can be part of the illnesss. I would appreciate any suggestions......

Answer:

Some patients can develop pulmonary fibrosis related to underlying autoimmune diseases, such as rheumatoid arthritis.  This can also cause joint pain and other joint symptoms.  Prednisone can also cause joint problems in some patients.  It would be important to follow up with your physician regarding further evaluation of autoimmune diseases or side effects related to the prednisone.  

For more information:

Go to the Pulmonary Fibrosis health topic, where you can:

Response by:

Nitin Y Bhatt, MD Nitin Y Bhatt, MD
Clinical Assisstant Professor of Pulmonary, Allergy, Critical Care & Sleep
College of Medicine
The Ohio State University